Drought, Delaware Beaches
- When
- October 1, 12:00 AM EST to October 30, 12:00 AM EST
- Where
- Delaware Beaches forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
The flooding rains associated with Sandy ended drought conditions in central and southern Delaware.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
The flooding rains associated with Sandy ended drought conditions in central and southern Delaware.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 30, 8:38 PM EST, 3 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 938 PM EDT SUN SEP 30 2012 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE LOCATED OVER NEW ENGLAND THIS EVENING WILL DRIFT TO THE NORTHEAST. WEAK HIGH PRESSURE WILL BUILD INTO THE AREA MONDAY AND MOVE OFFSHORE MONDAY NIGHT. A WARM FRONT ASSOCIATED WITH LOW PRESSURE EMERGING FROM THE GULF WILL APPROACH THE AREA TUESDAY AND MOVE THROUGH THE REGION TUESDAY NIGHT. A COLD FRONT WILL FOLLOW FOR WEDNESDAY. HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT FOR THE END OF THE WEEK. ANOTHER COLD FRONT IS EXPECTED TO ARRIVE NEXT WEEKEND. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... A MID LEVEL LOW WAS LOCATED OVER NEW ENGLAND THIS EVENING. THE FEATURE SHOULD DRIFT TO THE NORTHEAST REACHING THE MAINE AND QUEBEC BORDER REGION AROUND DAYBREAK. A SHORT WAVE IN THE CYCLONIC FLOW WAS LOCATED OVER THE LOWER SUSQUEHANNA VALLEY AND VICINITY THIS EVENING. THE FEATURE WILL BE DRAWN TO THE EAST AND OFF THE COAST OVERNIGHT. MID LEVEL CLOUDS ASSOCIATED WITH THE SHORT WAVE ARE FORECAST TO CONTINUE AFFECTING OUR CENTRAL AND SOUTHERN COUNTIES UNTIL AROUND MIDNIGHT. SCATTERED SHOWERS ACROSS NORTHEASTERN MARYLAND, NORTHERN DELAWARE AND SOUTHERN NEW JERSEY WILL CONTINUE TO DISSIPATE AS THEY MOVE TO THE EAST. THE WIND IS EXPECTED TO BE LIGHT OVERNIGHT AND IT WILL FAVOR THE WEST IF ANY DIRECTION AT ALL. TEMPERATURES ARE FORECAST TO DROP INTO THE 40S AND LOWER 50S. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... MONDAY SHOULD BE SIMILAR TO TODAY IN TERMS OF WINDS AND TEMPERATURES BUT NOT PRECIPITATION. THE UPPER LEVEL LOW AND ASSOCIATED SURFACE WAVE SHOULD BOTH BE WELL TO OUR NORTHEAST BEFORE THE NEXT WAVE MOVES IN FROM THE SOUTHWEST LATE TOMORROW NIGHT. WE KEEP TOMORROW DRY DUE TO THE SLOWER NORTHEAST PROGRESSION OF THE NEXT WAVE. TEMPERATURES, DUE TO LESS CLOUD COVER WITH HIGHER CONVECTIVE TEMPERATURES, SHOULD BE ABLE TO CLIMB INTO THE LOW-70S IN MOST PLACES. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... BOTH THE GFS AND WRF-NMMB INITIALIZATION LOOKED ABOUT THE SAME AND BY THE END OF THE WRF-NMMB RUN BOTH THE GFS AND ITSELF REACH A SIMILAR DESTINATION WITH THE GULF COAST LOW, ALTHOUGH THEIR RESPECTIVE ROUTES WERE NOT THE SAME. THE OKC 500MB SOUNDING WAS SUGGESTING A DOUBLE LOW STRUCTURE OR AT LEAST SOME WESTWARD DRAGGING COMPONENT TO THE SOUTHERN PLAINS CLOSED LOW. UPSHOT FOR THE FIRST HALF OF THE LONG TERM, SUGGEST SLOWER MAY BE BETTER. ALSO OUR CWA SEEMS TO GET IN THE GOAL POSTS BETWEEN THE TWO STRONGER POCKETS OF FORCING, ONE WITH THE JET TO OUR WEST AND ANOTHER WITH A MID LEVEL QVEC CONVERGENCE TO OUR EAST. AS FOR THE LATTER HALF OF THE LONG TERM, SPECIFICALLY WITH THE WEEKEND CFP, HERE WE ARE GOING TO BE MUCH CLOSER TO THE GFS THAN THE ECMWF, THUS A FASTER SERIES OF CFP(S) AND A COOLER WEEKEND. A RATHER VANILLA WAA AND ISENTROPIC LIFT PATTERN FORECAST FOR MONDAY NIGHT IN OUR CWA. BECAUSE THE WRF-NMMB TAKES THE SFC LOW FARTHER TO THE WEST, MOST OF ITS FCST FORCING REMAINS WEST OF THE DELAWARE. CONVERSELY THE GFS TAKES ENOUGH SHORT WAVE ENERGY TO TRY TO BREAK THE BUILDING RIDGE DOWN AND BRING PCPN THRUT OUR CWA. IN ALL LIKELIHOOD RIGHT OR WRONG WITH THE POPS, WE WOULD BE DEALING WITH PCPN AMOUNTS LESS THAN ONE TENTH OF AN INCH FOR THIS FORECAST PERIOD. FOR NOW WE ARE GOING TO LEAN TOWARD THE WRF-NMMB WAY. POPS WERE LOWERED THROUGH THE FIRST TWO-THIRDS OF THE NIGHT AND ONLY SURPASS STAT GUIDANCE TOWARD MORNING SOUTHWEST HALF. WOULD THINK CLOUDS SHOULD HOLD MIN TEMPS HIGHER AND WE WENT WITH THOSE STAT GUIDANCE. THEN ON TUESDAY THE GENERAL FORECAST WAA AS WELL ISENTROPIC LIFT LOOKS IN QUOTES BETTER. BUT THE FORECAST H2.5 AND LOW LEVEL JET REMAIN WEST OF OUR CWA. THERE ARE MODELING DIFFERENCES AS TO HOW UNSTABLE WE WILL BE AND OUR THOUGHTS AS TO WHERE TO PLACE THUNDER CHANCES ARE A COMPROMISE BETWEEN THE SREF ENSEMBLE MEAN AND GFS. BECAUSE THE FLOW ALOFT IS NOT THAT IDEAL AND THERE ARE NO POWER HOUSE SHORT WAVES HEADING OUR WAY, SUSPECT OUTSIDE OF THUNDER IT WILL BE DIFFICULT TO HAVE HEAVIER RAIN ON TUESDAY DAY. THE 00Z ECMWF SEEMED TO BULLISH AND TOO FAST WITH CONVECTION POTENTIAL GIVEN THE MORNING 500MB ANALYSIS. THE 12Z RUN HAS BACKED TOWARD THE GFS SOLUTION. MAYBE BECAUSE ITS SO FAR WEST WITH SOME OF ITS FORCING, THAT THE WRF-NMMB GIVES US THE OPPORTUNITY TO WARM INTO THE 80S. WHILE ITS POSSIBLE GIVEN THE FCST 850MB AND 925MB FIELDS WOULD BELIEVE THERE SHOULD BE TOO MANY CLOUDS AROUND FOR US TO GET THERE AND OUR MAX TEMPS ARE MUCH CLOSER TO GFS MOS. MODEL CONSENSUS FOR OUR BEST CHANCES FOR HEAVIER RAIN COME TUESDAY NIGHT. WHILE THE H2.5 JET IS STILL WEST OF US, THERE IS BETTER DIVERGENCE FORECAST ALOFT PLUS MORE INSTABILITY ALOFT THRUT OUR CWA AND AT LEAST SOME MID LEVEL QVEC CONVERGENCE. PWATS ARE FORECAST TO RISE TO NEAR TWO INCHES. WITH DEW POINTS MORE COMMON FOR SUMMER THAN EARLY OCTOBER, MIN TEMPS ARE NOT FORECAST TO DROP MUCH. THEN ON WEDNESDAY, THE WAA IS FORECAST TO BE DONE AND THE DRY SLOT IS EXPECTED TO REACH INTO OUR CWA. BEST CHANCES FOR PCPN APPEAR TO BE IN THE MORNING. BUT GIVEN MOISTURE FIELD FCST SKILLS AT THIS TEMPORAL FCST TIME ARE NOT PERFECT, WE KEPT IN PCPN CHANCES INTO THE AFTERNOON AND THE EARLY PART OF WEDNESDAY NIGHT. NOT EXACTLY VIGOROUS, BUT ENOUGH THERE TO SUGGEST THE CHANCE FOR THUNDER CONTINUES. THERE SHOULD BE LOW CLOUDS AND FOG AROUND AT THE START OF WEDNESDAY MORNING AND THIS MAY ULTIMATELY HOLD DOWN MAX TEMPS. BUT THE POTENTIAL FOR BREAKS IS GREATER THAN TUESDAY AND HERE WE DID BUMP UP SOME MAX TEMPS INTO THE 80S. MODEL CONSENSUS REMAINS THE SAME FOR THURSDAY AND FRIDAY, A MORE DRIER THAN NECESSARILY THAT MUCH COOLER AIR MASS WILL WORK ITS WAY INTO OUR CWA. ON THE WEEKEND, WE ARE GOING WITH THE FASTER CFP(S) SOLUTIONS WITH THE GFS AS THE 00Z ECMWF ENSEMBLE SOLUTION WAS CLOSER TO THE GFS THAN ITS OP MODEL. THE 12Z ECMWF EDGED SLIGHTLY COOLER. BY THE WEEKEND THERE ARE 10-15F DIFFERENCES IN MAX TEMPS BETWEEN THE 00Z ECMWF AND GFS MOS GUIDANCE BECAUSE THE FORMER WAS MUCH SLOWER WITH THE CFP. WHILE SHOWERS WILL BE IN THE GRIDS, THIS REMAINS A NORTHERN STREAM SYSTEM AND THE FORECAST IS GOING TO READ GLOOMIER THAN IT MIGHT ACTUALLY BE, A PRETTY TYPICAL FALL WEEKEND. && .AVIATION /02Z MONDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. VFR CONDITIONS ARE FORECAST TO CONTINUE THROUGH THE TAF PERIOD. SCATTERED SHOWERS AROUND KMIV AND KACY SHOULD CONTINUE TO DISSIPATE AS THEY DRIFT EASTWARD. THE SHOWER ARE EXPECTED TO BE GONE BY ABOUT 0300Z. A CLEARING TREND IS THEN ANTICIPATED AS THE DECK OF MID LEVEL CLOUDS MOVES OFF THE COAST. A MOSTLY SUNNY DAY IS ANTICIPATED FOR MONDAY WITH SOME HIGH CLOUDS AND SCATTERED CUMULUS. THE WIND WILL BE LIGHT OVERNIGHT, MAINLY AT 6 KNOTS OR LESS. IF IT FAVORS ANY DIRECTION, IT WILL BE THE WEST. A LIGHT WEST WIND IS EXPECTED FOR MONDAY MORNING. IT SHOULD BACK TO THE SOUTHWEST AND SOUTH IN THE AFTERNOON AT SPEEDS MAINLY LESS THAN 10 KNOTS. A FEW GUSTS INTO THE TEENS ARE POSSIBLE IN THE AFTERNOON. OUTLOOK... MONDAY...VFR CONDITIONS ARE EXPECTED. MONDAY NIGHT...VFR CONDITIONS ARE EXPECTED FOR AT LEAST THE FIRST HALF OF THE NIGHT. LOWERING CEILINGS COULD RESULT IN MVFR CONDITIONS TOWARD 1200 UTC TUESDAY. TUESDAY...MVFR CONDITIONS ARE EXPECTED IN CEILINGS AND RAIN. CONDITIONS COULD DROP TO IFR LATE IN THE DAY SOUTH. TUESDAY NIGHT...IFR CONDITIONS ARE EXPECTED WITH LOW CEILINGS AND RAIN. WEDNESDAY...IFR CONDITIONS COULD GIVE WAY TO MVFR CONDITIONS IN THE AFTERNOON. THUNDERSTORMS ARE POSSIBLE. THURSDAY...VFR CONDITIONS ARE EXPECTED. && .MARINE... CONTINUE THE SUB-ADVISORY CONDITIONS ACROSS ALL OUR WATERS TONIGHT AND TOMORROW. WEST TO SOUTHWEST WINDS WILL CONTINUE TO REMAIN AROUND 10 TO 15 KNOTS OR LESS TONIGHT AND SLOWLY DROP OFF BY MONDAY MORNING. THEY WILL PICK UP TOMORROW IN THE WAKE OF THE UPPER LEVEL LOW MOVING TO OUR NORTHEAST AND THE NEXT SYSTEM MOVING IN FROM THE SOUTHWEST LATE TOMORROW NIGHT. SEAS WILL REMAIN AROUND 3 FEET THROUGH TOMORROW. OUTLOOK... THERE HAS BEEN A DIURNAL DIFFERENCE WITH THE MODELING AS THE NIGHT RUNS HAVE BEEN A BIT MORE ENERGETIC WITH THE WIND FIELDS AND THAN THE DAY RUNS. IT HAS OCCURRED AGAIN TODAY WITH THE MODELS IN GENERAL A BIT FARTHER WEST WITH THE MIDDLE OF THE WEEK SYSTEM. AS SUCH THE FORECAST LLJ REMAINS BELOW 25 KTS AND WAVEWATCH SEAS AT FOUR FEET OR LESS. WE DO NOT HAVE ANY SCA CONDITIONS OUTLOOKED. THE POSSIBLE PERIOD OF CONCERN REMAINS TUESDAY AND TUESDAY NIGHT WHEN THE SOUTHEAST FLOW COULD VERIFY STRONGER. GIVEN THAT WEDNESDAY IS EXPECTED TO BE A RATHER WARM DAY, WE ARE SLIGHTLY MORE CONFIDENT ABOUT SUB SMALL CRAFT CONDITIONS IN THE SOUTHERLY WARM AIR FLOW OVER THE COOLER WATER PRECEDING THE NEXT COLD FRONT ON WEDNESDAY. THE LARGER MARINE ISSUE MAY BE FOG AND POSSIBLY SOME STRONGER WIND GUSTS IN ANY TSTMS. THE WEST TO NORTHWEST GRADIENT BEHIND THE COLD FRONT IS NOT EXPECTED TO BE THAT ENERGETIC EITHER AND BY FRIDAY THE HIGH PRESSURE SYSTEM SHOULD BE CLOSE ENOUGH TO START BACKING OUR WINDS TO THE SOUTHWEST. && .RIP CURRENTS... THIS EVENING'S SURF ZONE FORECAST WAS THE LAST OF THE SEASON. THE SURF ZONE FORECASTS WILL RESUME ON OR ABOUT MAY 17, 2013. THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY APPRECIATES ALL OF THE REPORTS AND COMMENTS THAT WE RECEIVED THIS SEASON REGARDING OUR SURF ZONE FORECASTS. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GIGI/HAYES NEAR TERM...IOVINO SHORT TERM...HEAVENER LONG TERM...GIGI AVIATION...GIGI/IOVINO MARINE...GIGI/HEAVENER RIP CURRENTS...IOVINO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 341 PM EDT SUN SEP 30 2012 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-011945- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 341 PM EDT SUN SEP 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-011945- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 341 PM EDT SUN SEP 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2012Every state in 2012This day in weather historyWarnings in Delaware, October 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 417934, 417935, 417936.